Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 20, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 28, 2017, 5:14 PM CDT for Cottle County, King County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2017, 5:14 PM CDT (22:14 UTC)
- Expired
- Mar 28, 2017, 5:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cottle County, TX, King County, TX
The radar
The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 28, 3:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
638
WUUS54 KLUB 282214
SVRLUB
TXC101-269-282245-
/O.NEW.KLUB.SV.W.0020.170328T2214Z-170328T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
514 PM CDT TUE MAR 28 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern King County in northwestern Texas...
Cottle County in northwestern Texas...
* Until 545 PM CDT
* At 514 PM CDT, a severe thunderstorm was located over Delwin, or 12
miles south of Paducah, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Paducah, Grow, Finney, Delwin, Chalk and Swearingen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Texas.
LAT...LON 3383 10000 3385 10021 3367 10033 3379 10047
3431 10041 3431 10000 3423 10000 3424 10001
3424 10004 3423 10005 3385 10005 3384 10004
TIME...MOT...LOC 2214Z 213DEG 30KT 3385 10038
HAIL...1.00IN
WIND...60MPH
$$
072 follow-up statements
124
WWUS54 KLUB 282226
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
526 PM CDT TUE MAR 28 2017
TXC269-282235-
/O.CAN.KLUB.SV.W.0020.000000T0000Z-170328T2245Z/
King TX-
526 PM CDT TUE MAR 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KING COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled. A
tornado warning continues for eastern King county until 5:45 pm.
A tornado watch remains in effect until 1100 PM CDT for northwestern
Texas.
LAT...LON 3423 10000 3424 10001 3424 10004 3423 10005
3383 10005 3385 10021 3391 10026 3431 10025
3431 10000
TIME...MOT...LOC 2225Z 201DEG 32KT 3414 10011
$$
TXC101-282245-
/O.CON.KLUB.SV.W.0020.000000T0000Z-170328T2245Z/
Cottle TX-
526 PM CDT TUE MAR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN COTTLE COUNTY...
At 525 PM CDT, a severe thunderstorm was located over Swearingen, or
14 miles northeast of Paducah, moving north at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Swearingen and Chalk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Texas.
LAT...LON 3423 10000 3424 10001 3424 10004 3423 10005
3383 10005 3385 10021 3391 10026 3431 10025
3431 10000
TIME...MOT...LOC 2225Z 201DEG 32KT 3414 10011
HAIL...1.00IN
WIND...60MPH
$$
07650
WWUS54 KLUB 282232
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
532 PM CDT TUE MAR 28 2017
TXC101-282245-
/O.CON.KLUB.SV.W.0020.000000T0000Z-170328T2245Z/
Cottle TX-
532 PM CDT TUE MAR 28 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN COTTLE COUNTY...
At 531 PM CDT, a severe thunderstorm was located near Swearingen, or
17 miles northeast of Paducah, moving northeast at 35 mph. A second
start strong was located 14 miles southeast of Paducah.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Swearingen and Chalk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Texas.
LAT...LON 3423 10000 3424 10001 3424 10004 3423 10005
3383 10005 3385 10021 3391 10026 3431 10025
3431 10000
TIME...MOT...LOC 2231Z 213DEG 30KT 3418 10007
HAIL...1.00IN
WIND...60MPH
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:56 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 28, 3:56 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 356 PM CDT Tue Mar 28 2017 .DISCUSSION... The main focus for the forecast will be in the immediate future concerning severe potential. Storms have already been firing for the past few hours and are expected to continue into the late afternoon/early evening. Along with hail one of the main threats for areas off the caprock is tornadoes as the warm front begins to push northward and the dryline pushes eastward. The main area of concern with tornadic activity will be along the triple point. One big question concerning convection will be the redevelopment of thunderstorms across the South Plains later this evening as the dryline temporarily retreats westward. Most high-res models show redevelopment of convection along the dryline as far west as the TX/NM state line. Given that models are in a consensus with redevelopment of convection along the dryline and the dryline does show current signs of retreating likely PoPs will be extended northwestward across the FA after 00Z but quickly drop off starting around midnight from west to east. This will also be supported by upper level lift moving in from NM that has already allowed for convection to develop west of the FA. For the long term there are no significant changes with the exception of possible precip for later this weekend. Both global models have come in much drier for the FA with more southwesterly flow aloft. While PoPs are still present in the current forecast they have been lowered to slight chance and may need to be dropped depending on future evolution of the forecasted upper low. .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51
Hazardous weather outlook, Mar 28, 5:12 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 512 PM CDT Tue Mar 28 2017 TXZ021>044-292215- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 512 PM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Scattered severe thunderstorms are expected to continue into this evening, mainly along and east of Interstate 27 into the Rolling Plains. Large hail up to tennis ball size and damaging wind gusts to 60 MPH will be the main threats. Isolated tornadoes are also likely with the greatest potential across the southeast Texas Panhandle into the Rolling Plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warm temperatures and strong winds may create elevated to critical fire weather conditions on Friday and Saturday afternoons across the South Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely through this evening.
In the hours before
Local storm report, Mar 28, 2:54 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
254 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 6 NE CROSBYTON 33.70N 101.16W
03/28/2017 CROSBY TX NWS EMPLOYEE
DURATION AND STRENGTH UNKNOWN AT THIS TIME.
&&
CORRECTED EVENT TIME
EVENT NUMBER LUB1700089
JMLocal storm report, Mar 28, 3:21 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
321 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TORNADO 8 WSW SPUR 33.43N 100.98W
03/28/2017 DICKENS TX STORM CHASER
VERY BRIEF TOUCHDOWN NEAR INTERSECTION OF 405 AND 2794
&&
EVENT NUMBER LUB1700091
JGDLocal storm report, Mar 28, 3:30 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TORNADO 4 SSE DOUGHERTY 33.89N 101.06W
03/28/2017 FLOYD TX STORM CHASER
TORNADO WRAPPED IN RAIN CROSSED CR 28
&&
EVENT NUMBER LUB1700092
JGDLocal storm report, Mar 28, 4:10 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
410 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 6 ESE FLOMOT 34.19N 100.89W
03/28/2017 E1.50 INCH MOTLEY TX STORM CHASER
&&
EVENT NUMBER LUB1700093
JMLocal storm report, Mar 28, 4:21 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 8 NW RALLS 33.76N 101.48W
03/28/2017 E1.50 INCH CROSBY TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1700094
JMLocal storm report, Mar 28, 4:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 11 W GUTHRIE 33.63N 100.51W
03/28/2017 KING TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1700095
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 4:48 AM CDT | Red Flag Warning | LUB | Bailey, Cochran, Hockley, Lamb, Lubbock, Lynn and 2 more | 9 hr |
| Mar 28, 12:14 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 31 min |
| Mar 28, 12:42 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Hockley, Lubbock | 33 min |
| Mar 28, 1:08 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 37 min |
| Mar 28, 1:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 23 min |
| Mar 28, 1:40 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Lubbock | 35 min |
| Mar 28, 1:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 32 min |
| Mar 28, 2:13 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd | 62 min |
| Mar 28, 2:18 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza | 27 min |
| Mar 28, 2:30 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Kent | 90 min |
| Mar 28, 2:34 PM CDT | Tornado Warning | LUB | Crosby | 26 min |
| Mar 28, 2:42 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 33 min |
| Mar 28, 2:43 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 32 min |
| Mar 28, 3:14 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Floyd, Motley | 91 min |
| Mar 28, 3:15 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 30 min |
| Mar 28, 3:18 PM CDT | Tornado Warning | LUB | Dickens | 27 min |
| Mar 28, 3:38 PM CDT | Tornado Warning | LUB | Motley | 37 min |
| Mar 28, 4:01 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 29 min |
| Mar 28, 4:03 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd, Hale, Lubbock | 87 min |
| Mar 28, 4:10 PM CDT | Tornado Warning | LUB | Hall, Motley | 35 min |
| Mar 28, 4:24 PM CDT | Tornado Warning | LUB | Dickens, Kent, King, Stonewall | 36 min |
| Mar 28, 4:24 PM CDT | Tornado Warning | LUB | Crosby, Floyd | 36 min |
| Mar 28, 4:34 PM CDT | Tornado Warning | LUB | Cottle, Dickens, Motley | 26 min |
| Mar 28, 4:39 PM CDT | Tornado Warning | LUB | Hall | 36 min |
| Mar 28, 4:41 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 34 min |
| Mar 28, 4:52 PM CDT | Tornado Warning | LUB | Cottle, Dickens, King | 23 min |
| Mar 28, 4:56 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 34 min |
| Mar 28, 5:08 PM CDT | Tornado Warning | LUB | Cottle, King | 37 min |
| Mar 28, 5:10 PM CDT | Areal Flood Advisory | LUB | King, Stonewall | 95 min |
| Mar 28, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 33 min |
| Mar 28, 5:14 PM CDT | Areal Flood Advisory | LUB | Floyd, Motley | 61 min |
| Mar 28, 5:15 PM CDT | Tornado Warning | LUB | Hall | 30 min |
| Mar 28, 5:22 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 23 min |
| Mar 28, 5:26 PM CDT | Areal Flood Advisory | LUB | Hall | 64 min |
| Mar 28, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 30 min |
| Mar 28, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 30 min |
| Mar 28, 5:53 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 37 min |
| Mar 28, 6:07 PM CDT | Areal Flood Advisory | LUB | Childress, Cottle, Hall, Motley | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.